Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 5, NWS St. Louis, MO

March 23, 200922 counties in Missouri; 9 counties in Illinois

NWS St. Louis, MO issued this wind advisory at Mar 23, 2009, 3:15 AM CDT for 22 counties in Missouri; 9 counties in Illinois. It took effect at Mar 23, 2009, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2009, 3:15 AM CDT (08:15 UTC)
In effect from
Mar 23, 2009, 12:00 PM CDT
Expired
Mar 23, 2009, 8:00 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 31 counties

Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Madison County, IL, Monroe County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 230815
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT MON MAR 23 2009

MOZ041-047>050-232200-
/O.NEW.KLSX.WI.Y.0005.090323T1700Z-090324T0000Z/
BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
315 AM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

A SOUTHEAST WIND IS FORECAST TO INCREASE TO 30 MPH THIS AFTERNOON
WITH FREQUENT GUSTS TO 45 MPH. 

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

CVKING
5 follow-up statements
000 
WWUS73 KLSX 232010
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT MON MAR 23 2009

ILZ095-MOZ018-019-026-027-034-035-042-240000-
/O.EXA.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...MEXICO
310 PM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN
STRONG AND GUSTY SOUTHEASTERLY WINDS UNTIL EARLY EVENING.
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

MOZ041-047>050-240000-
/O.CON.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/
BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
310 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS HAS BEEN
PRODUCING STRONG AND GUSTY SOUTHEASTERLY WINDS. THESE WINDS ARE
EXPECTED TO PERSIST UNTIL EARLY EVENING. SOUTHEAST WINDS OF 25 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED.

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

GLASS
000 
WWUS73 KLSX 232022
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT MON MAR 23 2009

ILZ058-096>102-MOZ036-051-052-059>065-240000-
/O.EXA.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/
GREENE IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-PIKE-MONTGOMERY-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
BOWLING GREEN...ST CHARLES...UNION...ST LOUIS
322 PM CDT MON MAR 23 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN
STRONG AND GUSTY SOUTHEASTERLY WINDS UNTIL EARLY EVENING.
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED.

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

ILZ095-MOZ018-019-026-027-034-035-041-042-047>050-240000-
/O.CON.KLSX.WI.Y.0005.000000T0000Z-090324T0000Z/
ADAMS IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN-
MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...COLUMBIA...MEXICO...
JEFFERSON CITY
322 PM CDT MON MAR 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS HAS BEEN
PRODUCING STRONG AND GUSTY SOUTHEASTERLY WINDS. THESE WINDS ARE
EXPECTED TO PERSIST UNTIL EARLY EVENING. SOUTHEAST WINDS OF 25 TO
35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED.

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

GLASS
000 
WWUS73 KLSX 232330
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT MON MAR 23 2009

ILZ058-095>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-
240100-
/O.EXT.KLSX.WI.Y.0005.000000T0000Z-090324T0100Z/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE...
HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
630 PM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN
STRONG AND GUSTY SOUTHEASTERLY WINDS INTO EARLY THIS EVENING.
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

WINDS WILL DIMINISH SOME HEADING INTO LATER THIS EVENING...BUT
WILL STILL BE BREEZY...WITH SPEEDS FROM 15 TO 25 MPH WITH SOME
HIGHER GUSTS. 

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

TES
000 
WWUS73 KLSX 232344 CCA
NPWLSX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT MON MAR 23 2009

ILZ058-095>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-
240100-
/O.COR.KLSX.WI.Y.0005.000000T0000Z-090324T0100Z/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE...
HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
643 PM CDT MON MAR 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

A STRENGTHENING LOW PRESSURE SYSTEM IN THE PLAINS WILL RESULT IN
STRONG AND GUSTY SOUTHEASTERLY WINDS INTO EARLY THIS EVENING.
SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

WINDS WILL DIMINISH SOME HEADING INTO LATER THIS EVENING...BUT
WILL STILL BE BREEZY...WITH SPEEDS FROM 15 TO 25 MPH WITH SOME
HIGHER GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WORKING IN AND NEAR CONSTRUCTION SITES SHOULD TAKE TIME TO
MAKE CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR THESE HIGH
WINDS...AND THAT BUILDING MATERIALS ARE TIED DOWN. PEOPLE
THROUGHOUT THE ADVISORY AREA SHOULD ALSO MAKE CERTAIN THAT
LIGHTWEIGHT OUTDOOR FURNITURE...GRILLS...AND TRASH CANS ARE
PROPERLY SECURED. FINALLY...THOSE DRIVING LIGHTWEIGHT AND HIGH
PROFILE VEHICLES WILL NEED TO USE CAUTION...AS THESE GUSTY WINDS
MAY MAKE IT DIFFICULT TO CONTROL YOUR VEHICLE.

&&

$$

TES
000 
WWUS73 KLSX 240103
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT MON MAR 23 2009

ILZ058-095>102-MOZ018-019-026-027-034>036-041-042-047>052-059>065-
240215-
/O.EXP.KLSX.WI.Y.0005.000000T0000Z-090324T0100Z/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...QUINCY...EDWARDSVILLE...BELLEVILLE...
HANNIBAL...BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
803 PM CDT MON MAR 23 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

BREEZY CONDITIONS ARE STILL EXPECTED...WITH SOUTH WINDS FROM 15 TO
25 MPH WITH GUSTS TO 35 MPH AT TIMES...BUT THIS IS LESS THAN THE
VERY WINDY CONDITIONS WE SAW EARLIER TODAY. 

$$

TES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Mar 22, 11:57 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 22, 11:57 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 PM CDT SUN MAR 22 2009

.UPDATE...
/945 PM CDT SUN MAR 22 2009/

00Z MODELS NOW COMING OUT ARE STILL IN AGREEMENT ON THE TIMING AND
EXTENT OF PCPN LATE TONIGHT. WE ARE SEEING BANDS OF MID CLOUD
MOVING INTO ERN MO ATTM...WITH LIGHT RADAR ECHOES THAT ARE NOT
REACHING THE GROUND EXTENDING BACK INTO CNTRL MO.

THE SENSIBLE WX IS STILL BACK ACROSS THE MID MO VALLEY THRU NWRN
MO AND ERN NEB AND WRN IA AND EVEN THEN IS ON THE SPOTTY SIDE FOR
COVERAGE. IT ALL SEEMS TO COME TOGETHER LATE TONIGHT...BY 12Z...
WHERE FRONTOGENESIS...AND WAA THANKS TO DEVELOPING LO LEVEL JET...
WILL CONVERGE ON CNTRL AND NERN MO AND SHOULD RESULT IN INCREASING
COVERAGE AND INTENSITY OF SHRA WITH ADDITIONAL TSRA DEVELOPMENT
POSSIBLE. HAVE KEPT THE EXISTING POPS FOR LATE TONIGHT BUT BACKED
OFF ON THE TIMING...TRIMMING TO MORE TOWARDS DAYBREAK.

CLOUDS HAVE MOVED IN QUICKER THAN ORIGINALLY THOUGHT AND HAVE
EDGED MIN TEMPS UP A BIT...BUT DID SO VERY CAUTIOUSLY IN SWRN IL
IN AREAS NE OF KSTL...WHERE MAX TEMPS WERE ALREADY ON THE COOL
SIDE THIS AFTERNOON.

TES

&&

.DISCUSSION...
/340 PM CDT SUN MAR 22 2009/

A FAIRLY ACTIVE WEATHER REGIME WILL UNFOLD ACROSS THE AREA DURING
THE UPCOMING WEEK. MULTIPLE POTENTIAL EPISODES OF PCPN AND THE
ASSOCIATED POPS WITH EACH EPISODE ARE THE MAIN FCST CHALLENGE FOR
THIS FORECAST PACKAGE. A FEW PESKY LINGERING WAA SHOWERS WILL BE
POSSIBLE EARLY THIS EVENING IN SOUTHWEST ILLINOIS...OTHERWISE
ATTENTION TONIGHT WILL TURN TO EASTERN KS INTO NW MO FOR ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. THE
MODELS ALL SHOW THAT THE SHRTWV TROF NOW EXITING THE ROCKIES WILL
MIGRATE NEWD AND IN TANDEM WITH THE SLY LLJ...RESULT IN A LARGE
BAND OF ELEVATED SHOWERS AND THUNDERSTORMS. THE MAIN QUESTION IS
JUST HOW FAR EAST THIS WILL PUSH BEFORE 12Z MON. THE VAST MAJORITY
OF THE MODEL GUIDANCE WOULD KEEP THE THREAT OF MEASURABLE PCPN TO
THE WEST OF THE CWA THRU 12Z...WHICH IS A BIG CHANGE FROM THE
PREVIOUS FCST PACKAGE. ONLY THE HI RES NMM WRF WOULD SUGGEST THAT
THE LEADING EDGE OF THIS ACTIVITY WUD PUSH INTO CENTRAL AND NORTH
CENTRAL MO BY DAYBREAK. FAVORING THIS LATER SOLUTION TO A DEGREE
IS THE FACT THE SLY LLJ WILL BE STRENGTHENING...VEERING SLIGHTLY
AND GAINING BREADTH...WHICH WOULD SHIFT THE LEADING EDGE OF WAA
AND MCON INTO THIS AREA. AS A RESULT I HAVE KEPT SOME DECENT POPS
IN THIS AREA...ALBEIT NOT AS HIGH OR EXTENSIVE.

THIS BAND OF SHOWERS AND THUNDERSTORMS SHOULD LIFT ENEWD ACROSS
PRIMARILY THE CORRIDOR FROM CENTRAL MO INTO WEST CENTRAL IL ON
MONDAY IN CONCERT WITH THE DEVELOPMENT OF THE LLJ. AS IT DOES THE
SLY LLJ COULD ALSO PROMPT SOME ADDITIONAL SWD SHRA/TSRA DEVELOPMENT
ON THE FLANK. THE OTHER FEATURE THAT WILL UNFOLD ON MONDAY...AND
CONT AHEAD OF THE FRONT...IS STRONG AND GUSTY SSELY WINDS. THESE
WINDS COULD FLIRT WITH ADVISORY CRITERIA IN CENTRAL MO MONDAY
AFTERNOON.  ATTM I WILL LET THE NEXT SHIFT GET A CLOSER LOOK TO
SEE IF ONE IS WARRANTED.

THE MAIN ACTION WILL BEGIN TO UNFOLD LATE MONDAY AFTERNOON INTO
MONDAY EVENING...WHEN STRONG LARGE SCALE FORCING ASSOCIATED WITH
THE MIGRATING UPR LOW/TROF IS EXPECTED TO LEAD TO UPSCALE CONVECTIVE
GROWTH AND DEVELOPMENT OF A SQUALL LINE OR SEVERAL LINEAR CLUSTERS
ACROSS KS AND INTO WRN MO. THE LEADING EDGE OF THIS INITIAL
ACTIVITY SHOULD BE INTO THE WRN CWA DURING THE OVERNIGHT HOURS ON
MONDAY NIGHT. HOW THINGS UNFOLD ON TUESDAY IS A LITTLE UNCLEAR.
THIS INITIAL LINE OR CLUSTER COULD WEAKEN OR PERSIST WHILE YET
ANOTHER LINE DEVELOPS ALONG THE CDFNT IN RESPONSE TO FORCING
ASSOCD WITH ANOTHER SHORTWV ROTATING THRU THE BASE OF THE MID/UPR
TROF. REGARDLESS IT WILL LEAD TO A HIGH PROBABILITY OF SHOWERS AND
THUNDERSTORMS THRU TUESDAY EVENING IN ADVANCE OF THE CDFNT. THE
SEVERE POTENTIAL IS STILL SOMETHING WE WILL HAVE TO WATCH. THE
WIND FIELDS ARE QUITE STRONG AND DEEP LAYER SHEAR IS
PLENTIFUL...HOWEVER PRIND ARE THAT INSTABILITY IS A LIMITING
FACTOR ATTM FOR MUCH IN THE WAY OF ORGANIZED SEVERE. THAT
SAID...EVEN WITH WHAT IS FORECAST THERE WILL BE POTENTIAL FOR A
FEW MARGINALLY SEVERE WIND GUSTS.

ANOTHER MAJOR STORM SYSTEM LOOKS LIKE IT WILL IMPACT THE AREA
DURING THE EXTENDED FORECAST PERIOD. THERE CONT TO BE SOME TIMING
AND PLACEMENT ISSUES WITH THIS NEXT SYSTEM...HOWEVER THE FAVORED
ECMWF AND CMC GEM SHOW A DEEP CLOSED LOW/UPPER TROF AND ATTENDANT
SFC LOW/FRONTAL SYSTEM WILL PROGRESS THRU THE MID MS VLY IN THE
FRI-SAT TIME FRAME. ATTM I HAVE BOOSTED THE POPS IN TO THE HIGH
CHANCE CAT.

GLASS

&&

.AVIATION...
/1150 PM CDT SUN MAR 22 2009/
FOR THE 06Z TAFS...
PRIMARY CONCERN FOR THE REST OF THE NIGHT IS LOW LEVEL WIND SHEAR
ACROSS MUCH OF MISSOURI AND WEST CENTRAL ILLINOIS. LOW LEVEL JET
IS RAMPING UP ACROSS THE AREA AND COULD PRODUCE WIND SHEAR OF AS
MUCH AS 30-40KTS. WIND SHEAR WILL BE WEAKER FURTHER EAST. LIGHT
SHOWERS OVER KANSAS AND NORTHWEST MISSOURI WILL CONTINUE TO MOVE
SLOWLY EAST-NORTHEAST AND AFFECT CENTRAL AND NORTHEAST MISSOURI
AROUND SUNRISE...OR SHORTLY THEREAFTER. STILL BELIEVE THAT VERY
DRY AIR IN THE LOWER LEVELS WILL KEEP CIGS IN VFR RANGE...AND I
DONT EXPECT THE RAIN TO BE HEAVY ENOUGH TO CAUSE VSBY PROBLEMS.
WILL SEE GUSTY WINDS TOMORROW AFTERNOON AHEAD OF THE APPROACHING
STORM SYSTEM...PERHAPS GUSTING UP TO 30-35KTS.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 22, 3:23 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN MAR 22 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
323 PM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS PORTIONS OF
CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL CONTINUE ON MONDAY MORNING FROM
CENTRAL MISSOURI INTO WEST CENTRAL ILLINOIS. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE LIKELY FROM NORTHEAST INTO CENTRAL MISSOURI
LATE MONDAY NIGHT...AND ACROSS THE ENTIRE REGION ON TUESDAY AND
TUESDAY NIGHT. HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH
THESE STORMS.

SOUTHERLY WINDS GUSTING UP TO 35 MPH...ARE ALSO EXPECTED MONDAY
THROUGH TUESDAY AS A STORM SYSTEM INTENSIFIES OVER THE PLAINS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE
AREA FROM THURSDAY NIGHT THROUGH SATURDAY AS A NEW STORM SYSTEM
IMPACTS THE NATIONS MIDSECTION.

MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

Nearby

Wind Advisories in Missouri, 2009Wind Advisories in Illinois, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.